68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

High blood pressure and joint pain with Herceptin?

9 REPLIES 9
Ali49
Member

Re: High blood pressure and joint pain with Herceptin?

Hi Elliemc, i suffer with bloatingxand funny tummy too. Omeprazole for a few days after 8njection helped with bloating. My GP read out to me allbthe SE's of herceptin from her book and bloating and gastro disturbance was in there!

I am also struggling with ach8ng knees and ankles and what i can only describe as heavy legs!

Hope we all feel better soon xx
Chaffinch17
Member

Re: High blood pressure and joint pain with Herceptin?

Chemo does nasty things to our insides, mine are still not right but getting better all the time x
elliemc
Member

Re: High blood pressure and joint pain with Herceptin?

Hi Sib, i’m the same, i’m nine weeks since last taxol and herceptin and will get my fourth herceptin alone this coming wednesday. My BP was also raised at the last injection. I’m also really achey and painy and feel about ninety. I’m 36! I do feel as if this has gotten even worse since the injections alone. Had anyone else’s stomach not returned to normal since chemo? I’m still really bloated and full of gas and a bit sore from time to time. (tmi)
Sib
Member

Re: High blood pressure and joint pain with Herceptin?

Thanks so much. Had blood pressure checked last week at GPs best reading he got was 146/108!! He wants blood and urine tests abd further blood tests over next 2 weeks. He said chemo did many nasty things to body as did steroids so many things could be causing it. Really dont want more drugs to combat bp but if needs must it will have to be. X
Yorkie
Member

Re: High blood pressure and joint pain with Herceptin?

Like you, i also had difficulties with the chemo and great sensitivity to drugs. I was changed onto different regimes to plan.

I finished Herceptin 8 weeks ago. I had awful pains in my bones and joints which i can now put down to the Abraxane chemo. (I believe all Taxane chemo's can do this and the effects last a few months after stopping chemo). The muscle aches and stiffness are the Herceptin in my case. Also extreme tiredness and raised blood pressure. I was very fit and active before with normal BP.  The treatment floored me. This all got worse as the treatment progresssed.  However, 8 weeks on since the last dose the muscle ache is easing, i am not so stiff and the tiredness is getting better.  Hang in there and be grateful the drug is there for us, it really does get better but give it time. xx

Yorkie
Member

Re: High blood pressure and joint pain with Herceptin?

Like you, i also had difficulties with the chemo and great sensitivity to drugs. I was changed onto different regimes to plan.

I finished Herceptin 8 weeks ago.  I had awful pains in my bones and joints which i can now put down to the Abraxane chemo. (I believe all Taxane chemo's can do this and the effects last a few months after stopping chemo). The muscle aches and stiffness are the Herceptin in my case. Also extreme tiredness and raised blood pressure. I was very fit and active before with normal BP.  The treatment floored me. This all got worse as the treatment progresssed.  However, 8 weeks on since the last dose the muscle ache is easing, i am not so stiff and the tiredness is getting better.  Hang in there and be grateful the drug is there for us, it really does get better but give it time. xx

Chaffinch17
Member

Re: High blood pressure and joint pain with Herceptin?

I’ve only had one Herceptin so far and my hips ache but I’m doing a lot of walking at the moment and having radiotherapy and had 10 days of anastrazole so it could be that. Thankfully my blood pressure is fine st the moment which is a surprise because it runs at high normal usually.
Sib
Member

Re: High blood pressure and joint pain with Herceptin?

Hi jay. I have finished chemo (6 weeks) im not sure how many Herceptin ive had think its 6 ( had horrendously time on chemo was stoped started, changed so lost count) getting injection in thigh now and have been for last 3. Have been getting heart scans but nit been told results!
I was so fit and healthy befòre this feel a wreck now!!!
I have had surgery, straight after diagnosis, full left side mx with totall lymph removal . As brca2 gene carrier i needed further surgery my ovaries removed and further mx plus recon.
Jay68
Community Champion

Re: High blood pressure and joint pain with Herceptin?

Hi Sib - How many herceptin have you had in total? I assume you've finished chemo and now having herceptin injections. I've just had my 13th lot of herceptin (9th injection - had 4 IV with chemo).

Following my echocardiogram in January the onc was concerned my % had dropped from 64% in Oct to 57% in January. She therefore put me on heart meds and I have had to regularly have blood pressure taken at GP (it ranges from 138/87 to 148/91) - before I was allowed my recent herceptin I had to have another echo and thankfully it had gone back up to 59%. Otherwise they were going to delay herceptin for 3 weeks.

So in answer to your questions, yes I think herceptin can affect blood pressure.

Sore stiff fingers and knees are more likely chemo side effects - they last for ages!

Herceptin does, however, make my thighs ache and I do suffer from tiredness. I also get minor cold like symptoms a few days after the injection as in runny nose!

Herceptin does have side effects just like any drug - they should have provided this information to you when you signed consent forms.

Have you had surgery yet?
Sib
Member

High blood pressure and joint pain with Herceptin?

I have developed much higher than normal blood pressure my blood pressure was always text book! Its now 155/88 for last 3 Herceptin treatments, chemo finished 6 weeks ago, also got very sore stiff swollen fingers and stiff knees legs, is this side effects of Herceptin? My onc team say herceptin has no side effects??? But im very sensitive to side effects had numerous serious ses on chemo which meant many changes to chemo.